Alert archive / Texas / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood warning at Aug 29, 2016, 7:36 AM CDT for Andrews County, Gaines County, Texas; Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 7:36 AM CDT (12:36 UTC)
- Expired
- Aug 29, 2016, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 5:57 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 29, 5:57 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
557 AM CDT MON AUG 29 2016
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
Showers persist over the Permian basin, but thunderstorms have
waned. Expect VFR conditions to prevail through the day, if not
most of the night. Thunderstorms are expected to develop again
this afternoon, but will wait another issuance to get a better
handle on which terminals will be affected.
&&
.PREV DISCUSSION... /issued 416 AM CDT MON AUG 29 2016/
Heavy rain has fallen across much of Lea Co and the northwest
Permian Basin overnight. Some spots have picked up over 5 inches
of rain causing areas of flash flooding. Scattered showers and a
few storms continue across the central Permian Basin early this
morning. Expect this to continue for a few more hours before this
morning round of convection dissipates.
Little will change today as an upper low slowly moves east into NM
and keeps deep moisture streaming overhead. Lift east of the low
will combine with surface heating to help generate scattered showers
and thunderstorms, especially across SE NM and the higher terrain of
W TX. Convection may spread east again overnight as a modest low
level jet develops. Heavy rain will remain the greatest concern over
the next few days with PWATs well over our seasonal norms. Will
issue a Flash Flood Watch for the western 3/4 of the CWA. This is
where the heaviest rain has fallen over the past few days and
where the best chance for convection will be today/tonight.
The upper low will more or less evolve into a weakness early this
week. This weakness will stick around leading to more showers and
thunderstorms each day through at least Thursday. Temperatures
will also remain below normal until at least the latter part of
the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 86 69 86 69 / 40 50 50 40
Carlsbad 79 66 75 65 / 60 70 70 60
Dryden 88 71 87 71 / 50 50 50 40
Fort Stockton 83 66 82 66 / 60 60 50 40
Guadalupe Pass 72 60 69 60 / 60 60 70 50
Hobbs 79 64 76 64 / 60 60 60 60
Marfa 76 62 74 61 / 70 50 60 50
Midland Intl Airport 84 68 83 68 / 50 50 50 50
Odessa 84 68 84 68 / 50 50 50 50
Wink 85 68 82 68 / 60 60 60 50
&&
.MAF Watches/Warnings/Advisories...
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Tuesday morning for Andrews-Big Bend
Area-Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
Guadalupe Mountains-Loving-Marfa Plateau-Martin-Midland-
Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&
67/29Hazardous weather outlook, Aug 29, 4:10 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CDT MON AUG 29 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 410 AM CDT MON AUG 29 2016 /310 AM MDT MON AUG 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF HEAVY RAINFALL, LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE THROUGH TONIGHT, ESPECIALLY ALONG AND WEST OF A LAMESA TO GREENWOOD TO SHEFFIELD TO DRYDEN LINE WHERE A FLASH FLOOD WATCH IS IN EFFECT. ELEVATED FLOWS, IF NOT FLOODING, WILL BE POSSIBLE ON THE RIO GRANDE RIVER, OR THE PECOS RIVER IN NEW MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH WEDNESDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 29, 2:09 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 10 NE ANDREWS 32.42N 102.43W
08/29/2016 ANDREWS TX LAW ENFORCEMENT
THE ANDREWS COUNTY S.O. REPORTED 2 FEET OF WATER RUNNING
OVER THE INTERSECTION OF RANCH ROAD 1788 AND NE 7100,
ABOUT 10-11 MILES NORTHEAST OF ANDREWS.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:15 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 3 hr |
| Aug 28, 8:20 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Aug 28, 9:44 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Aug 28, 10:02 PM CDT | River Flood Warning | MAF | Brewster | 46 hr |
| Aug 28, 10:39 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 28, 11:08 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Aug 28, 11:28 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Aug 29, 12:59 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Aug 29, 1:25 AM CDT | Areal Flood Warning | MAF | Gaines | 6 hr |
| Aug 29, 1:31 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Aug 29, 3:48 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Aug 29, 3:56 AM CDT | Areal Flood Warning | MAF | Andrews, Gaines | 6 hr |
| Aug 29, 4:33 AM CDT | Flash Flood Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 7 more | 47 hr |
| Aug 29, 1:14 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
| Aug 29, 1:26 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 29, 3:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Aug 29, 5:51 PM CDT | Areal Flood Advisory | MAF | Pecos, Ward | 3 hr |
| Aug 28, 9:23 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 29, 2:55 AM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2016Areal Flood Warnings in New Mexico, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.